MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK CRE¿ FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC - CORK CRE¿ FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558340
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device found a kink in the distal tip and the protective sleeve.The balloon was folded and it did not show signs of use.The noted failure was most likely caused by handling of the device or portion of the device without direct patient contact either during unpacking, preparation, or shipping; therefore, the most probable root cause is handling damage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilation balloon was used on a procedure performed on an unknown date.According to the complainant, the device was defective.There were no patient complications reported as a result of this event.Attempts to obtain additional patient and procedure information have been unsuccessful.Should additional relevant details become available, a supplemental report will be submitted.Investigation results revealed that the distal tip of the balloon was bent; therefore this is now an mdr reportable event.

Brand Name
CRE¿ FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key7761518
Report Number3005099803-2018-02467
Device Sequence Number1281211
Product Code KNQ
UDI-Device Identifier08714729201991
UDI-Public08714729201991
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K971320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2019
Device Model NumberM00558340
Device Catalogue Number5834
Device Lot Number0020820724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2018
Initial Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1